MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 16MM CANN PERCUTANEOUS HOLLOW DRILL BIT; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 16MM CANN PERCUTANEOUS HOLLOW DRILL BIT; MISC ORTHO SURGICAL INSTR
Model Number 03.037.104
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter is a synthes sales consultant.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes (b)(6) reports an event as follows: it was reported on an unknown date, the centering piece of the trochanteric femoral nail advance (tfna) cannulated percutaneous hollow drill bit was not clicking into outer piece.It appears the spring on the centering piece is not present.This was discovered preoperatively while the operating room (or) team were setting up for the case.It was unknown when the spring broke from the centering piece.An alternative on the same instrument set was used so there was no delay to surgery.There was no patient involvement.This report is for a percutaneous hollow drill bit.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.A product investigation was completed: only the 03.037.104.01 centering attachment component was returned.The other components of the hollow reamer assembly were not received for investigation.Visual inspection identified that the nitinol spring component on the centering attachment sub-assembly is missing.The weld that secured the spring to the body has failed.Unable to perform relevant functional test as all components of the device were not returned.However, the missing spring component would contribute to the reported condition.A manufacturing record evaluation was unable to be performed since the lot number was unknown.The relevant drawings were reviewed.No product design issues or discrepancies were observed during this investigation.A relevant dimensional inspection is not possible for the conditions of a failed weld and missing spring.A definitive root cause for the missing spring could not be determined based on the provided information.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified as a result of this evaluation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
16MM CANN PERCUTANEOUS HOLLOW DRILL BIT
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8570491
Report Number2939274-2019-57762
Device Sequence Number11310642
Product Code LXH
UDI-Device Identifier10886982070531
UDI-Public(01)10886982070531
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.037.104
Device Catalogue Number03.037.104
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2019
Initial Date Received by Manufacturer 04/03/2019
Supplement Date Received by Manufacturer05/02/2019
Initial Report FDA Received Date05/01/2019
Supplement Report FDA Received Date05/31/2019
Patient Sequence Number1